Louisiana, 2007Flash Flooding in Louisiana, July 6, 2007
July 6, 2007 · NWS SHV · 10 events in 4 counties and zones
Showers and thunderstorms continued to produce flood producing rainfall across portions of northeast Texas as well as northwest Louisiana on July 6th. Moisture continued to feed northward from the Gulf of Mexico which fueled these thunderstorms once they developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms continued to produce flood producing rainfall across portions of northeast Texas as well as northwest Louisiana on July 6th. Moisture continued to feed northward from the Gulf of Mexico which fueled these thunderstorms once they developed. The region continued to be in a favorable area for thunderstorm development as an upper level area of low pressure remained anchored across central and north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 3:51 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 3:51 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT FRI JUL 6 2007
.DISCUSSION...
EARLY THIS MORNING A SURFACE LOW OVER N CENTRAL TX HAS A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING NE FROM ITS CENTER TOWARD THE
OHIO VALLEY WITH A TROUGH OF LOW PRESSURE DROPPING TO THE SW
TO THE BIG BEND AREA OF W TX...WHILE ALOFT TOPPED WITH AN
ASSOCIATED UPPER LEVEL LOW. ALSO AN UPPER LEVEL AND PERSISTENT SHEAR
AXIS CONTINUED BETWEEN THE AN UPPER LEVEL RIDGE IN THE GULF AND
SE STATES AND ANOTHER UPPER RIDGE FROM THE BAJA REGION INTO THE
NORTHERN ROCKIES. THE SURFACE LOW WILL BE SHIFTING ENE TODAY AND
TONIGHT AND SLIDING ALONG THE SURFACE BOUNDARY. WILL CONTINUE THE
FLASH FLOOD WATCH FOR ALL OF NE TX AND NW LA AND A SMALL PART OF
SW AR AS SHOWERS AND THUNDERSTORMS FORM ALONG DISTURBANCES
ROTATING AROUND THE UPPER SYSTEM AND A RICH SUPPLY OF GULF
MOISTURE FEEDING INTO THE FOUR STATE REGION. WITH HIGH
PRECIPITABLE WATER VALUES OVER THE AREA...WE CAN EXPECT LOCALLY
HEAVY RAINFALL...WHICH WILL RESULT IN MORE RAPID WATER RUNOFF DUE
TO RECENT RAINS PROVIDING A NEARLY SATURATED SOIL AND HIGH WATER
LEVELS IN SMALL STREAMS AND LOCAL WATERWAYS. RAIN CHANCES WILL BE
TAPERING OFF FOR A PERIOD DURING THE MIDDLE TO LATE WEEKEND AS
HIGH PRESSURE ALOFT TENDS TO BUILD INTO THE AREA FROM THE W AND N.
THIS SHOULD ALLOW FOR SOME WARMING OF THE TEMPERATURES AND
TRANSITION RAIN TO BE MORE AFTERNOON AND EARLY EVENING IN NATURE.
/06/
&&
.AVIATION...
WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW DRIFTING OVER NE
TEXAS...W/A SHEAR AXIS RUNNING SW-NE OVER CENTRAL TEXAS. KSHV
RADAR SHOWS A BROAD SWATH OF MODERATE TO HEAVY RAINFALL OVER NE TX
AND NW LA. LATEST MODELS INDICATE PERSISTENCE OVER THE NEXT 24
HRS...W/VFR CONDITIONS CURRENTLY OVER ONLY THE FAR NORTH AND EAST.
00Z KSHV SOUNDING REMAINS WET...W/PWATS RIGHT AT 2 INCHES...AND THE
LATEST NAM FORECAST SOUNDINGS ONLY FURTHER SATURATE OVER THE NEXT 24
HRS. W/THICK VFR CEILINGS IN PLACE...FOG DEVELOPMENT SHOULD BE
MARGINALLY IFR AT A FEW SITES THIS MORNING...BUT SOUNDINGS STILL
INDICATE CEILINGS SHOULD LOWER TO MVFR/IFR AND PERSIST THROUGH MUCH
OF THE MORNING HOURS. CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD
DURING THE MORNING AND AFTERNOON TODAY WITH ASSOCIATED IFR/MVFR
VSBYS AND CIGS IN DOWNPOURS. CLUSTERS OF TSRA COULD GUST WIND TO
30KTS...BUT SFC WILL PREVAIL EASTERLY 5 TO 10 KTS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 72 88 72 / 80 70 50 20
MLU 83 73 88 70 / 80 70 50 20
DEQ 83 69 90 69 / 70 50 30 20
TXK 83 70 90 70 / 80 50 30 20
ELD 83 71 89 70 / 80 50 30 20
TYR 83 71 89 72 / 80 50 30 20
GGG 83 71 89 72 / 80 50 30 20
LFK 85 72 89 72 / 80 70 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
LAFAYETTE...AND MILLER.
LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
RIVER...SABINE LA...AND WEBSTER.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24Hazardous weather outlook, Jul 6, 5:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT FRI JUL 6 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
620 AM CDT FRI JUL 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION IN ASSOCIATION WITH AN UPPER LEVEL AND
SURFACE LOW PRESSURE SYSTEM EXPECTED TO MOVE SLOWLY EAST ACROSS
THE AREA. THE HEAVIER RAINS ARE EXPECTED TO BE ALONG AND TO
THE SOUTHEAST OF A QUITMAN TO DOUGLASSVILLE TEXAS AND
TEXARKANA AND MAGNOLIA ARKANSAS LINE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THUNDERSTORMS GIVEN THE MOIST AIR MASS
IN PLACE RESULTING IN LOCALIZED FLOODING OF LOW LYING...AND POOR
DRAINAGE AREAS...ALONG WITH PONDING OF WATER IN STREETS AND ON
ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
WITH ISOLATED HIGHER AMOUNTS OF TWO TO FOUR INCHES FROM
EAST TEXAS ACROSS PART OF NORTHWEST LOUISIANA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG
AND NEAR THE INTERSTATE 20 CORRIDOR ON SATURDAY AND TAPERING
OFF DURING THE NIGHT...THEN LESS ACTIVE ON SUNDAY. RAINFALL
AMOUNTS WILL BE LOCALLY HEAVY IN THUNDERSTORMS WITH
AMOUNTS OF ONE TO TWO INCHES...THUS CONTINUING THE
POTENTIAL FLOODING THREAT FOR PARTS OF EAST TEXAS AND
NORTH LOUISIANA. DURING THE WORK WEEK RAIN CHANCES WILL
BE GREATER DURING THE AFTERNOONS AND EARLY EVENINGS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED ACROSS EAST TEXAS
AND NORTHWEST LOUISIANA DUE TO FLOODING PROBLEMS.
06
In the hours before
Local storm report, Jul 6, 2:43 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM FLASH FLOOD REKLAW 31.86N 94.98W
07/06/2007 RUSK TX BROADCAST MEDIA
SEVERE FLOODING IN REKLAW...US HWY 84 CLOSED IN CITY
LIMITS OVER EASTERN CHEROKEE AND WESTERN RUSK COUNTIES.
&&
24Local storm report, Jul 6, 6:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM FLASH FLOOD WHITEHOUSE 32.23N 95.22W
07/06/2007 SMITH TX BROADCAST MEDIA
REPORTS OF THREE FEET OF WATER ACROSS HIGHWAY 110 IN
WHITEHOUSE...POLICE ARE DIRECTING TRAFFIC OUT OF THE
AREA.
&&
MDUPLANTLocal storm report, Jul 6, 6:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 16 SE MARSHALL 32.37N 94.16W
07/06/2007 HARRISON TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS WATER OVER HIGHWAY 451 EAST OF
ELYSIAN FIELDS.
0700 AM FLASH FLOOD MARSHALL 32.54N 94.35W
07/06/2007 HARRISON TX BROADCAST MEDIA
HIGHWAY 59 IS CLOSED IN THE CITY OF MARSHALL DUE TO HIGH
WATER.
&&
MDUPLANTLocal storm report, Jul 6, 6:42 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD LONGVIEW 32.52N 94.76W
07/06/2007 GREGG TX LAW ENFORCEMENT
NUMEROUS STREETS AND THE INTERSECTION OF LOOP 281 AND
HIGHWAY 80 UNDER WATER.
&&
MDUPLANTFlash Flood, Caddo
- When
- July 6, 8:00 AM CST to 9:15 AM CST
- Where
- Caddo County, Shreveport
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.480, -93.750
High water in the city reported at the following intersections: Hollywood and Kennedy...Red Fox and Buncombe...and near the 200 block of North Common.
Flash Flood, Caddo
- When
- July 6, 8:30 AM CST to 9:15 AM CST
- Where
- Caddo County, Shreveport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -93.750
High water reported at West 70th and Hwy. 3132.
Flash Flood, Bossier
- When
- July 6, 8:40 AM CST to 9:15 AM CST
- Where
- Bossier County, Bossier City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -93.720
Multiple reports of street flooding in town. A few roads had to be closed.
Flash Flood, Caddo
- When
- July 6, 8:45 AM CST to 9:15 AM CST
- Where
- Caddo County, Shreveport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -93.750
Youree Drive at Southfield Road intersection is under several inches of water.
Flash Flood, Ouachita
- When
- July 6, 9:00 AM CST to 10:00 AM CST
- Where
- Ouachita County, Monroe
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.500, -92.120
Heavy rainfall resulted in the brief closure of Forsythe Avenue...North Sixth Street...North Fourth Street and Stubbs Avenue in Monroe, Louisiana.
Flash Flood, Caddo
- When
- July 6, 9:30 AM CST to 11:15 AM CST
- Where
- Caddo County, Shreveport
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -93.750
Numerous city streets flooded and barricaded. About 6 homes were flooded on Kingston Road in south Shreveport.
Flash Flood, Bossier
- When
- July 6, 9:35 AM CST to 11:15 AM CST
- Where
- Bossier County, Bossier City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -93.720
Numerous city streets flooded and barricaded.
Flash Flood, Webster
- When
- July 6, 10:00 AM CST to 1:00 PM CST
- Where
- Webster County, Minden
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -93.280
Multiple reports in the southern portion of the parish of parish and secondary roads flooded and impassable.
Flash Flood, Caddo
- When
- July 6, 10:00 AM CST to 11:15 AM CST
- Where
- Caddo County, Oil City
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.730, -93.970
Excessive heavy rainfall resulted in high water across Land Avenue in downtown Oil City, Louisiana as well McLeod Road.
Flash Flood, Webster
- When
- July 6, 12:45 PM CST to 1:00 PM CST
- Where
- Webster County, Springhill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.000, -93.470
Some streets impassible due to high water in town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 6, 20071 death · 7 events
- Rip Current in California, July 6, 20071 death · 1 event
- Hail and Damaging Winds in New Hampshire, July 6, 2007$200,000 · 1 in hail · 14 events
- Tornado and Flash Flooding in Texas, July 6, 2007$105,000 · EF0 · 6 events
- Flash Flooding in Texas, July 6, 2007$55,000 · 16 events
- Lightning Strike in New Jersey, July 6, 2007$100,000 · 1 event
- Damaging Winds in Montana, July 6 to 7, 2007$51,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 6, 2007$20,000 · 1.25 in hail · 23 events
- Flash Flood and Dust Storm in Arizona, July 6, 2007$50,000 · 70 kt wind · 3 events
- Dust Storm and Damaging Winds in Nevada, July 6, 2007$40,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Massachusetts, July 6, 200750 kt wind · 25 events
- Flash Flooding in Louisiana, July 6, 2007$22,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39649, 39658, 39659, 39660, 40640, 39747, 39746, 39749, 40638, 39751.